MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that unsealed device packing was encountered.During preparation of a 8.0x60x75cm express ld iliac / biliary stent, it was noted that the inner pouch was not completely sealed.There was no visible hole or tear in the pouch.The device was not used inside the patient and the procedure was completed with different device.No patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a visual and microscopic examination was performed on the returned packaging and delivery system.The device was returned with the stent fully mounted onto the delivery system.One severe kink was noted on the shaft of the delivery system approximately 360mm distal to the strain relief.This type of damage is consistent with excessive force being applied to the delivery system.No damage was noted to the balloon, tip, crimped stent or markerbands.No issues were noted with the delivery system or stent that could have contributed to the complaint incident.The tab was noted to be open on the outer box carton.No issues were noted with the opening tab or box carton that could have contributed to the complaint incident.The inner foil packaging was returned opened.One side of the packaging and the top was noted to be opened, the remainder of the packaging was still sealed.The heat seal was visible on the opened packaging of the device which demonstrates the package was sealed during manufacturing.There was no gap in the seal.No issues were noted with the foil packaging that could have contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8358514
Report Number2134265-2019-01549
Device Sequence Number139654
Product Code NIO
UDI-Device Identifier08714729392293
UDI-Public08714729392293
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2021
Device Model Number20226
Device Catalogue Number20226
Device Lot Number22113374
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1